Alert archive / Pennsylvania / High Wind Warnings in 2023
High Wind Warning 2, NWS State College, PA
NWS State College, PA issued this high wind warning at Mar 31, 2023, 3:22 PM EDT for 16 counties in Pennsylvania. It took effect at Apr 1, 2023, 8:00 AM EDT. It was in force for 13 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2023, 3:22 PM EDT (19:22 UTC)
- In effect from
- Apr 1, 2023, 8:00 AM EDT
- Expired
- Apr 1, 2023, 9:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Perry County, PA, Somerset County, PA, York County, PA
The radar
The State College radar (KCCX), 86 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 2:40 PM EDT | TSTM WND DMG | 2 Wnw Vinco, PA | TREES DOWN ACROSS BENSHOFF HILL ROAD. |
| Apr 1, 2:45 PM EDT | NON-TSTM WND DMG | 1 Se Altoona, PA | ROOF BLOWN OFF HOUSE. |
| Apr 1, 2:45 PM EDT | NON-TSTM WND DMG | 1 Sse Bellwood, PA | ROOF BLOWN OFF OF BUILDING. |
| Apr 1, 2:51 PM EDT | TSTM WND DMG | 3 W Blandburg, PA | TREE DOWN. |
| Apr 1, 3:38 PM EDT | TSTM WND DMG | 3 N Ebensburg, PA | TREES DOWN. |
| Apr 1, 5:05 PM EDT | TSTM WND DMG | 1 Wsw Lickdale, PA | TREE DOWN AT LICKDALE CAMPGROUND. |
| Apr 1, 5:35 PM EDT | TSTM WND DMG | 2 Ne Thomasville, PA | TREE AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573 WWUS71 KCTP 311922 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 322 PM EDT Fri Mar 31 2023 PAZ024-033-011200- /O.UPG.KCTP.HW.A.0002.230401T1200Z-230402T0600Z/ /O.NEW.KCTP.HW.W.0002.230401T1200Z-230402T0600Z/ Cambria-Somerset- Including the cities of Johnstown and Somerset 322 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cambria and Somerset Counties. * WHEN...From 8 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or shelter loose outdoor objects in a safe location prior to the onset of winds. People should avoid being outside in forested areas and around trees and branches. Remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. For high wind safety information, visit weather.gov/wind. && $$ PAZ025-026-034>036-011200- /O.UPG.KCTP.HW.A.0002.230401T1200Z-230402T0600Z/ /O.NEW.KCTP.WI.Y.0008.230401T1200Z-230402T0600Z/ Blair-Huntingdon-Bedford-Fulton-Franklin- Including the cities of Altoona, Huntingdon, Mount Union, Bedford, McConnellsburg, and Chambersburg 322 PM EDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Blair, Huntingdon, Bedford, Fulton and Franklin Counties. * WHEN...From 8 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or shelter loose outdoor objects in a safe location prior to the onset of winds. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. && $$ PAZ004>006-010>012-017>019-027-028-037-041-042-045-046-049>053- 056>059-063>066-011200- /O.NEW.KCTP.WI.Y.0008.230401T1200Z-230402T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Mifflin-Juniata-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin- Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Lewistown, Mifflintown, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 322 PM EDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 8 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or shelter loose outdoor objects in a safe location prior to the onset of winds. Use extra caution when driving, especially if operating a high profile vehicle. For high wind safety information, visit weather.gov/wind. && $$ BG/RR/JB
4 follow-up statements
028 WWUS71 KCTP 010152 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 952 PM EDT Fri Mar 31 2023 PAZ024-033-011400- /O.CON.KCTP.HW.W.0002.230401T1200Z-230402T0600Z/ Cambria-Somerset- Including the cities of Johnstown and Somerset 952 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cambria and Somerset Counties. * WHEN...From 8 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046- 049>053-056>059-063>066-011400- /O.CON.KCTP.WI.Y.0008.230401T1200Z-230402T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 952 PM EDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 8 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
891 WWUS71 KCTP 010713 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 313 AM EDT Sat Apr 1 2023 PAZ025>028-034>036-056-057-059-063>066-012200- /O.UPG.KCTP.WI.Y.0008.230401T1200Z-230402T0600Z/ /O.EXA.KCTP.HW.W.0002.230401T1200Z-230402T0600Z/ Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Perry- Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster 313 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SUNDAY... * WHAT...West winds 25 to 30 mph with gusts up to 60 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 8 AM this morning to 2 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... For high wind safety information, visit weather.gov/safety/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ024-033-012200- /O.CON.KCTP.HW.W.0002.230401T1200Z-230402T0600Z/ Cambria-Somerset- Including the cities of Johnstown and Somerset 313 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Cambria and Somerset Counties. * WHEN...From 8 AM this morning to 2 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... For high wind safety information, visit weather.gov/safety/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-012200- /O.CON.KCTP.WI.Y.0008.230401T1200Z-230402T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, and Pottsville 313 AM EDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 8 AM this morning to 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/safety/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ MRS/MRC For more information from the National Weather Service visit http://weather.gov/ctp
484 WWUS71 KCTP 011547 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1147 AM EDT Sat Apr 1 2023 PAZ024>028-033>036-056-057-059-063>066-020400- /O.CON.KCTP.HW.W.0002.000000T0000Z-230402T0600Z/ Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster 1147 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Cambria and Somerset Counties. * WHEN...From 8 AM this morning to 2 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A line of strong to severe thunderstorms crossing the region this Saturday afternoon will increase the probability for locally enhanced wind damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-020400- /O.CON.KCTP.WI.Y.0008.000000T0000Z-230402T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, and Pottsville 1147 AM EDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 8 AM this morning to 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and some power outages may result. * ADDITIONAL DETAILS...A line of strong to severe thunderstorms crossing the region this Saturday afternoon will increase the probability for locally enhanced wind damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
893 WWUS71 KCTP 020100 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 900 PM EDT Sat Apr 1 2023 PAZ024>028-033>036-056-057-059-063>066-020600- /O.CAN.KCTP.HW.W.0002.000000T0000Z-230402T0600Z/ /O.EXA.KCTP.WI.Y.0008.000000T0000Z-230402T0600Z/ Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster 900 PM EDT Sat Apr 1 2023 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West to northwest 15 to 25 mph with occasional gusts between 40 and 50 mph possible. * WHERE...Portions of central Pennsylvania. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-020600- /O.CON.KCTP.WI.Y.0008.000000T0000Z-230402T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, and Pottsville 900 PM EDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...West to northwest 15 to 25 mph with occasional gusts between 40 and 50 mph possible. * WHERE...Portions of central Pennsylvania. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ Lambert
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Mar 31, 2:08 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 31, 2:08 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service State College PA 208 PM EDT Fri Mar 31 2023 .SYNOPSIS... A wet end to March for most as rain spreads west to east across central PA from midday through the evening and into tonight. Not an April Fool's joke: High winds and severe thunderstorms could knock down trees and cause numerous power outages on Saturday. The active weather will be driven in part by a large temperature swing on the order of 30-40 degrees between Saturday afternoon and Saturday night. Sunday will be the pick of the weekend with decreasing wind and plenty of sunshine. Warmth will build through early next week with temperatures surging well above normal and feeling very spring-like. && .NEAR TERM /THROUGH TONIGHT/... Thickening mid cloud deck in the process of overspreading CPA early this morning - a sign that warm advection pattern is well underway. As mentioned last night, radar picking up plenty of returns aloft drifting across north central PA, but very dry air in the low levels (>10C Td depressions) causing most precip (would be in the form of snow) to evaporate before reaching the ground. So a dry start to the last day of March before rain expands across the western and central Alleghenies from late morning through the evening. Max 12hr QPF ending 00Z Sat is fcst across the NW Alleghenies with amounts in the 0.25-0.50" range. We don't expect much rain to fall to the southeast of I-81 thru 00Z. Max temps rebound +5 to +15F from yesterday with highs in the upper 40s over the northeast mtns to around 60F in the LSV. Periods of rain continue tonight with some heavier downpours and rumbles of thunder possible after midnight into early Saturday morning. Big upward swing for min temps in the mid 40s-50s or +15-25F warmer than last night and equally warmer than climo. We also anticipate a non diurnal/rising trend overnight. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Saturday (first day of trout season in Pennsylvania) looks very windy with a dual severe t-storm threat and non-tstm high wind hazard in play. SPC has upgraded the convective outlook from level 1 to 2 out of 5 (Slight risk) given notable signal for a strongly forced low topped line or cluster to race across at least part of the area during the midday to afternoon timeframe. The 00Z 3km NAM and HRRR depict the timing and evolution of this feature quite well. Early morning rain should exit the eastern zones, followed by clouds breaks allowing for very deep BL mixing and steep lapse rates beneath the dry slot. This will be favorable for downward momentum transfer of very strong mean flow >50kts 0-6km which could result in a number of sfc wind gust of similar magnitude. Despite lack of tree foliage, this scenario would likely result in significant tree damage and potentially lead to numerous power outages. Based on the latest hires guidance, it appears the threat is maximized over the northern half of central PA. In addition to the convective risk, a formidable and potentially damaging non-tstm high wind event remains possible in the Saturday afternoon-evening timeframe. Any preceding low topped convective line should only enhance this risk given larger pressure rises over a short duration. No change to the high wind watch for this cycle with max gusts 55-60mph still focused over the Laurel Highlands and south central Alleghenies. We would anticipate making the call on high wind warning and wind advisory within the next forecast cycle on the dayshift today. A wind advisory is a virtual slam dunk at this point for most if not all of the CWA. Much colder, post-frontal WNW flow will deliver a rain to snow shower transition across the western Alleghenies later Sat night with a minor accumulation <1 inch possible by Sunday morning. Building high pressure will bring an end to any lingering snow showers across the western high terrain early Sunday, with clearing skies and a noticeably cooler and drier airmass briefly returning to close out the first weekend of April. && .LONG TERM /MONDAY THROUGH FRIDAY/... All guidance points to fair weather Monday, as high pressure passes off the Mid Atlantic coast and an ensuing southwest flow advects much warmer air into the state. A weak shortwave passing north of the region should push a dying cold front into PA Monday night, which is likely to stall over the region into Tuesday. Low level convergence and a plume of anomalous pwats along the front should support a fair amount of cloud cover and the chance of showers esp NW Monday night and Tuesday. However, lack of large scale forcing supports only limited POPs. All medium range guidance supports very warm conditions midweek, peaking on Wednesday, as the stalled front lifts north of the state ahead of an upstream trough. Diurnal heating, combined with falling heights ahead of the trough, should translate to an increased chance of showers Wednesday during the day, especially over the W Mtns. Ensemble mean 850mb temps around 11C could support temps pushing 80F in southern valleys if there's enough sunshine. Model spread and forecast uncertainty increase the second half of next week regarding the timing of the upstream trough. However, all guidance tracks the associated surface low well north of PA, with a trailing cold front and potential showers coming through in the Wednesday night to Thursday AM time frame. Temps slip back toward seasonal norms by Friday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR conditions will prevail for most of the area through Friday morning with light and variable winds. The exception is the lower Susq valley (MDT and LNS) where MVFR cigs are likely this morning through early afternoon as coastal moisture advects northward beneath a low level inversion. Clouds increase and lower on Friday with cig restrictions developing over northern and western airfields late morning and early afternoon. The earliest raindrops could fall in BFD by 14-15z, with rain subsequently overspreading the northern and western portion of central PA through 19z. Several rounds of rainfall are expected from Fri PM through Sat morning. LLWS will develop across northern and western airfields Fri evening as SW flow at 2kft AGL increases to 40-55 kts. After widespread showers and low cigs associated with a cold front early Saturday, a dry slot moving over the area will bring mostly VFR conditions from late morning through afternoon. Saturday will be windy with widespread wind gusts in the 40s kts and 50 kt wind gusts possible in the Laurel Highlands and central Alleghenies. A secondary cold front and the primary upper trough will swing through by mid- late afternoon Saturday, likely bringing a line of low topped convection. The convection may locally enhance gusty winds, producing 50+ kt wind gusts at the surface. Scattered snow showers are possible in the northern mountains behind the cold front. Outlook... Sun-Mon...No sig wx expected. Mon night - Tue...Cig and vsby restrictions possible in SHRA, especially northern/western airfields && .CLIMATE... With the last day of March upon us, here is a quick look at monthly temperature, precipitation, and snowfall totals at Harrisburg and Williamsport along with departure from normal. Harrisburg through 3/30: Avg. Temp = 42.9F (+1.3F) Total Precipitation = 2.77 (-0.80") Total Snowfall = T (-5.5") Williamsport through 3/30: Avg. Temp = 40.0 (+1.5F) Total Precipitation = 2.53 (-0.49") Total Snowfall = 6.6" (-0.6") && .CTP WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday morning through late Saturday night for PAZ024>026-033>036. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Fitzgerald/Steinbugl LONG TERM...Fitzgerald/RXR AVIATION...DeVoir/Colbert CLIMATE...
Hazardous weather outlook, Mar 31, 5:35 AM EDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service State College PA 535 AM EDT Fri Mar 31 2023 PAZ004>006-010>012-017>019-027-028-037-041-042-045-046-049>053- 056>059-063>066-010945- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Mifflin-Juniata-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 535 AM EDT Fri Mar 31 2023 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to potentially damaging wind gusts are possible on Saturday and may result in downed trees and power outages. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024>026-033>036-010945- Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton-Franklin- 535 AM EDT Fri Mar 31 2023 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. Strong to potentially damaging wind gusts are possible on Saturday and may result in downed trees and power outages. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:22 PM EDT | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 35 hr |
Nearby
High Wind Warnings in Pennsylvania, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.